MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETLW1613C93E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Thrombosis/Thrombus (4440)
Date of Event 03/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: e tlw1613c93e, serial/lot #: (b)(4), ubd: 29-oct-2023, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted during the endovascular treatment of an 57mm abdominal aortic aneurysm.It was reported on approximately 3 weeks post the index procedure the patient presented emergently due to claudication in the left l eg. imaging demonstrated suspected infolding above the flow divider in the main body with left limb thrombosis.Intervention was completed were thrombectomies, implant of a non mdt stent and a fem-fem bypass was performed to repair the flow defect.It was noted the patient reclotted during the intervention and while an attempt was made to press out the infolding it remained in the main body.Per physician, the cause of the infolding is undetermined.The cause of the left limb thrombosis was possibly due to the infolding in the main body.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Product analysis conclusion: the stent graft infolding and in-stent thrombosis with occlusion of the left limb graft were confirmed on the films provided, however the cause of the events could not be determined.Angiograms from the index procedure were not available for review to allow for assessment of the blood flow dynamics at initial implantation of the stent graft devices.It appears likely that sizing of the bifurcate stent graft within the calcified neck and implantation of the limb further proximally into the aorta may have led to the radial infolding and subsequent occlusion observed.The measurement of the stent graft should consider thrombus and calcification present within the vessel, which has the capacity to decrease the inner vessel diameter.It is possible that implantation of a 32mm diameter bifurcate into a neck flow lumen which had a minimum diameter of ~23mm may have contributed to the infolding and occlusion, but this could not be confirmed.Other possible contributors to vessel occlusion include an unknown coagulopathy that is now presenting or a previous history of pad leading to poor distal run-off.Analysis of the returned films did not reveal any obvious out of specification stent graft integrity issues b5; additional information received; it can not been determined which of the endurant limbs contained the thrombus.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13887681
Report Number9612164-2022-01144
Device Sequence Number999947
Product Code MIH
UDI-Device Identifier00643169467682
UDI-Public00643169467682
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberETLW1613C93E
Device Catalogue NumberETLW1613C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age61 YR
Patient SexMale
Patient Weight91 KG